Acute toxic leukoencephalopathy (ATL) is a rare adverse effect of 5-Fluorouracil (5-FU) chemotherapeutic agent. It is imperative for the radiologist to confidently identify the white matter changes caused by this agent in case of toxicity. This will help in early detection and appropriate management of patient, as the condition is reversible both clinically and on imaging. We report a case of a 29 years old gentleman, known case of carcinoma of esophagus who suffered from acute toxic leukoencephalopathy secondary to leukotoxic therapeutic agent 5-FU, and illustrate the reversible imaging findings of this condition on withdrawal of the inciting agent.
Journal of the College of Physicians and Surgeons Pakistan
Anwar,, S. S.,
(2014). 5-FU induced acute toxic leukoencephalopathy: early recognition and reversibility on DWI-MRI. Journal of the College of Physicians and Surgeons Pakistan, 24 Suppl 1, S8-S10.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_radiol/140
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License